Contrast Reaction Management: Conundrums and Pitfalls

Given the uniform use of low osmolar and iso-osmolar contrast media agents, life-threatening contrast media-related reactions have become relatively infrequent. However, when an unpredictable reaction occurs unexpectedly, radiologists and CT support staff are frequently ill-prepared to manage—often making irreversible mistakes with potentially grave patient consequences and outcomes, including death. This Online Course will address common conundrums and pitfalls for radiologists managing unexpected contrast media reactions in the CT suite.

Earn credit at your own pace through July 12, 2023 and continue to access your videos until July 13, 2030. See below for learning outcomes and a list of speakers and lectures.

This course offers 2 CME and SA-CME Credits following completion of an online assessment.

ARRS Member price: $195
ARRS In-Training Member price: $99
Nonmember price: $399





Video content for this Online Course will be available to view until July 13, 2030, which is ten years following the issuance date of this course. ARRS reserves the right to remove video content before the end of the ten year period. Video content that contradicts current science or misleads the viewer based on changes to accepted clinical practice may be removed on a case-by-case basis.

Learning Outcomes

After completing this course, the learner should be able to:

  • describe the severity of contrast reactions and their appropriate treatment
  • discuss how to recognize and manage iodine mumps sialadenitis
  • apply practice tips for premedication in unusual situations including patients already on corticosteroids or missed doses
  • specify the differences between and indications for elective versus accelerated premedication regimens

Speakers and Lectures

  • Differentiating Physiologic from Allergic-Like Reactions—M. Parker
  • Difficulties Using Atropine Syringe During Vasovagal Reaction—G. Salazar
  • Confusing Contrast-Induced Laryngeal Edema for Bronchospasm With Incorrect Use of Albuterol—G. Salazar
  • Use of the Wrong Oxygen Delivery System—G. Salazar
  • Incorrect Treatment of Hypotension With Tachycardia and Hives With Diphenhydramine—G. Salazar
  • Does the Dose and Route of Epinephrine Really Matter? Confusion with IM and IV Doses—J. Pahade
  • Ouch That Hurt!!! How Did I Just Inject Myself With the EPI-PEN?—J. Pahade
  • Is This Hypoglycemia or Contrast Induced Hypotension? How Can I Tell?—J. Pahade
  • Mumps Sialadenitis—M. Parker
  • Acute Transient Dyspnea With Gadolinium-Based Contrast Media—M. Sakala
  • Challenges in Premedication: Incorrect Dosing; Allergies to Corticosteroids; Patients Already on Corticosteroids—M. Sakala
  • Prescribing Corticosteroids as “Protective” Against Allergic-Like Reactions Upon Re-exposure—M. Sakala
     

View the sample recording below

 
The American Roentgen Ray Society (ARRS) is accredited by the Accreditation Council for Continuing Medical Education (ACCME) to provide continuing medical education activities for physicians. The ARRS designates this enduring material for a maximum of 2.00 AMA PRA Category 1 Credit(s)™  and 2.00 American Board of Radiology, MOC Part II, Self-Assessment CME (SA-CME) credits. Physicians should claim only the credit commensurate with the extent of their participation in the activity.